Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 9, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 19, 2023, 2:35 AM CDT for 5 counties in Kansas; 10 counties in Missouri. It took effect at Apr 19, 2023, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2023, 2:35 AM CDT (07:35 UTC)
- In effect from
- Apr 19, 2023, 7:00 PM CDT
- Expired
- Apr 20, 2023, 6:39 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 13 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
144 WWUS73 KEAX 190735 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 235 AM CDT Wed Apr 19 2023 KSZ057-060-103>105-MOZ028-029-037-038-043-044-053-054-201000- /O.NEW.KEAX.WI.Y.0009.230420T0000Z-230420T1000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 235 AM CDT Wed Apr 19 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and west central Missouri. * WHEN...From 7 PM this evening to 5 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
631 WWUS73 KEAX 191234 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 734 AM CDT Wed Apr 19 2023 KSZ057-060-103>105-MOZ028-029-037-038-043-044-053-054-192045- /O.CON.KEAX.WI.Y.0009.230420T0000Z-230420T1000Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 734 AM CDT Wed Apr 19 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and west central Missouri. * WHEN...From 7 PM this evening to 5 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
014 WWUS73 KEAX 191911 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 211 PM CDT Wed Apr 19 2023 MOZ030-031-200315- /O.EXB.KEAX.WI.Y.0009.230420T0000Z-230420T1200Z/ Ray-Carroll- Including the cities of Richmond, Lawson, and Carrollton 211 PM CDT Wed Apr 19 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Ray and Carroll Counties. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ057-060-103>105-MOZ028-029-037-038-043-044-053-054-200315- /O.EXT.KEAX.WI.Y.0009.230420T0000Z-230420T1200Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay- Jackson-Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 211 PM CDT Wed Apr 19 2023 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and west central Missouri. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Krull
314 WWUS73 KEAX 201139 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 639 AM CDT Thu Apr 20 2023 KSZ057-060-103>105-MOZ028>031-037-038-043-044-053-054-201245- /O.CAN.KEAX.WI.Y.0009.000000T0000Z-230420T1200Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray- Carroll-Jackson-Lafayette-Cass-Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 639 AM CDT Thu Apr 20 2023 ...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM... Winds have decreased below advisory criteria across the area. Winds will shift to out of the west northwest behind the cold front, with sustained winds of 15 to 20 mph and gusts up to 30 mph before relaxing this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 19, 12:55 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 19, 12:55 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1255 AM CDT Wed Apr 19 2023 .Discussion... Issued at 335 PM CDT TUE APR 18 2023 Key Messages... - Scattered showers and thunderstorm chances this evening in central Missouri and later this evening and overnight across northwestern Missouri and northeastern Kansas. - Slight risk of severe thunderstorms Wednesday night across eastern Kansas into western and northwestern Missouri. Hail and damaging wind risk at start, transitioning to a flash flooding risk overnight into early Thursday morning. Detailed Discussion... 18Z surface analysis reveals a modest surface trough continues to reside along the Front Range, with mid-level WV imagery easily depicting the upper short wave beginning to lift into western Kansas. Ahead of this feature, a weakly modified airmass exists, with surface dews struggling to reach the mid-50s across central Oklahoma, to the upper 40s by the KS/OK border. Honestly, not a great precursor for deep convection with numbers like that by early afternoon. However, even with some broad spreads in guidance, forecast soundings suggest decent elevated instability available across the Central Plains; enough to support some elevated hailers given modest 30 to 40kts of 0-6km bulk shear. Various flavors of CAMs suggest initiation around 4 to 6 PM this evening on the western high plains. Any convection will continue to build northeast overnight, with the track of the short wave trough, traversing through far northwestern Missouri around 1 to 4 AM. Overall, any severe risk will be minimal by this time, again, elevated convection with a hail concern. Elsewhere, at present, scattered showers and thunderstorms will remain possible along an area of focused isentropic ascent across central Missouri through this evening. Through sunrise, expect some lingering convection across northern Missouri, with increasing south-southwest winds through the morning as the surface trough focuses SSW to NNE off the southern Plains ahead of the larger H500 trough over the west. Stout boundary layer return flow will set up ahead of this feature from the Gulf into the region. Initial convection will fire along the surface trough stretched across central Kansas through the late afternoon, with the arrival of the effective boundary from the north, associated with the H500 short wave rounding the base of the parent upper trough. Stout instability and deep layer shear will promote a large hail risk with this initial activity. Initial storms will likely merge into a line as they move east through 6 to 8 PM. Overnight, as the surface trough shifts eastward, through 10 to midnight, we expect to see long residence times for updrafts along the surface trough, given the near parallel orientation of the 40 to 50 kt low level jet. As forecast soundings suggest a large hail risk with initial development, this event is looking more likely to transition to a hydro/flooding concern through early Thursday morning. Given conditions described above, training thunderstorms are likely across northeastern Kansas into northwestern Missouri through the early morning, with activity even lingering over the KC Metro possible. Convection should be trending downward and moving east mid to late Thursday morning. Cooler conditions will follow, with northwest flow spreading into the region with the exit of the larger H500 trough across the Great Lakes through the weekend. Highs on Saturday will struggle to reach the 50s across the region. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1254 AM CDT WED APR 19 2023 Currently VFR at all terminals with 15 to 20 knot southerly winds gusting up to 30 knots. MVFR CIGs are likely to develop around 13z Wednesday morning, with these generally persisting through the remainder of the period (there may be a few brief VFR periods, however). Southerly winds gusting up to 30 knots will also persist through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...BMW
Hazardous weather outlook, Apr 18, 4:59 AM CDT, 21 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Tue Apr 18 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Tue Apr 18 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong to possibly severe storms are possible this evening and overnight in far northwestern MO. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms are possible Wednesday evening into Thursday morning. Widespread subfreezing temperatures are expected Sunday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 47 min |
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.